MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-3-HX-ES
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium prime coil broke.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the right posterior communicating artery.The max diameter was 6.3mm, and the neck diameter was 3.1mm.The patient's blood flow and vessel tortuosity were normal.It was reported that after filling, the coil was detached and the detachment wire was pulled out of the push rod.There was no obvious resistance when the push rod was withdrawn.When it was withdrawn outside of the body, it was found that the detachment area of the spring coil was not detached and part of the coil body was still connected to the push rod by the detachment area.But the coil body was incomplete, the length was less than 3cm, and the broken end of the coil body had obvious wire drawing.The fluoroscopy and angiography showed no abnormal blood vessels and detachment of the intratumor coil body.Therefore, the surgery was completed and the patient had no adverse reactions.The coil was implanted in the intended location, and no medical/surgical intervention was required.The pushwire was not bent or broken, and there had been no friction/difficulty during delivery.The physician did not reposition the coil or rotate the pusher during the procedure.One manual detachment attempt had been made.A continuous flush had been administered. the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).Ancillary devices include an8f guide catheter, echelon 10 microcatheter, and synchro 14 guidewire.
 
Additional Manufacturer Narrative
B5.Updated with additional information received.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported there were no known issue during the procedure to cause the damage to the axium coil.The cause of the issue was unknown.
 
Additional Manufacturer Narrative
H3: product analysis # (b)(4): equipment used- video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5) drawing(s) as found condition- the axium prime pusher was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within an opened axium prime inner pouch.Visual inspection/damage location details: the axium prime pusher was found broken at the break indicator; indicative of a detachment attempt at this location.The proximal segment (actuator interface, positive load indicator and part of the break indicator) was not returned for analysis.The release wire and coin were fully retracted out of the lumen stop/pusher and not returned for analysis.The axium prime pusher was found bent at ~22.8cm and ~107.3cm from the proximal end.The shield coil was found stretched.The implant coil was already detached and not returned for analysis.The customer reported the implant coil was implanted within the patient.Testing/analysis ¿ n/a conclusion - based on the customer report and device analysis, the reported ¿coil separation/break¿ was not confirmed.It is likely the stretched shield coil was mistaken for an implant coil break.Possible causes for shield coil damage are catheter resistance, patient tortuosity, lack of hydration before procedure, user does not maintain continuous flush, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, or incompatible products.As the echelon-10 micro catheter used in the event were not returned for analysis, any contribution of the echelon-10 micro catheter towards the stretched shield coil could not be determined.The echelon-10 micro catheter is compatible for use with the axium prime coil.The pusher was found bent, potentially from advancing against resistance or damage during return shipping.The customer reported no damage to the pusher, no friction/difficulty during delivery, no repositioning of the coil, no rotation of the pusher, continuous flush was administered, patient vessel tortuosity as normal, and the devices were prepared per ifu.(ngod10 2022-10-26) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15385884
Report Number2029214-2022-01522
Device Sequence Number14908157
Product Code KRD
UDI-Device Identifier00847536020993
UDI-Public00847536020993
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2024
Device Model NumberAPB-2-3-HX-ES
Device Catalogue NumberAPB-2-3-HX-ES
Device Lot Number222370250
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2022
Supplement Date Received by Manufacturer09/13/2022
10/27/2022
Initial Report FDA Received Date09/08/2022
Supplement Report FDA Received Date09/29/2022
11/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale
Patient Weight55 KG